MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number ME2050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.Concomitant medical products: port - picc line.The event occurred at children's hospital presumed patient to be an infant, child or adolescence.
 
Event or Problem Description
It was reported that male-end connector broke off inside the smartside end cap.There customer stated; "i have no other information as requested".Although patient impact was requested it was not provided.A note received with product that stated, "check end cap with piece stuck inside- broke end cap and broken intermittent tubing.While disconnecting the int tubing from the end cap on patient picc line, both end caps broke off.The patient was due for a cap change anyway but changed the end cap.".
 
Additional Manufacturer Narrative
Additional information added to: b7, & d11.*********************************************** the customer¿s reports that male-end connector broke off inside the smartsite end cap was confirmed.The set was visually inspected for cracks, misassemblies or damages to the components.Visual inspection found that a male luer collar was broken off and that the male luer tip was broken off into one of the received smartsite connectors.Closer inspection under a lab microscope observed stress marks at the break site of the male luer.No tool marks were observed.The broken male luer was not expected to have occurred during assembly as the break was observed during use.In addition, previous similar investigations have found that if the application of alcohol was not allowed proper time to dry when connecting the mating components, it could create a bond between the two components resulting in difficulties during disconnection.No further testing could be performed due to the broken male luer tip.The root cause of the break could not be definitively determined.
 
Event or Problem Description
It was reported that the male-end connector broke off inside the smartside end cap.The customer stated; " i have no other information as requested." although inquiry to patient impact was requested, but it was not provided.(a note received with product that stated ; "check end cap with piece stuck inside- broke end cap and broken intermittent tubing.While disconnecting the int tubing from the end cap on patient picc line, both end caps broke off.The patient was due for a cap change anyway but changed the end cap".).

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9349822
Report Number9616066-2019-03355
Device Sequence Number16696696
Product Code FPA
UDI-Device Identifier10885403236266
UDI-Public10885403236266
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME2050
Device Catalogue NumberME2050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDEX SYRINGE PUMPS,3M CUROS, ENDOCARPS,TD (B)(6) 2019; PRI TUBING,(2)2000E